Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Jacksonville, FL

August 4, 2006Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2006, 4:54 PM EDT for Camden County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 4:54 PM EDT (20:54 UTC)
Expired
Aug 4, 2006, 6:00 PM EDT
In force
66 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:15 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 4, 2:15 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT FRI AUG 4 2006

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
LARGE SPIRALING UPPER LOW OVER THE CNTRL FL REGION WILL VERY SLOWLY
DRIFT WEST THROUGH THE PERIOD. SCTD STRONG TSTMS WILL DEVELOP THIS
AFTERNOON AND EVENING AS MID LEVEL LAPSE RATES ARE QUITE STEEP WITH
500MB TEMPS DOWN TO -7 TO -9 C. LACK OF DEEP MOISTURE NOTED HERE AT
JAX WITH PWAT ONLY ABOUT 1.5 BUT DEEPER MOISTURE TOWARD THE WEST
WITH TAE RAOB SHOWING OVER 2 SHOULD SUPPORT SLIGHTLY MORE COVERAGE
ALONG THE I-75 CORRIDOR. LOW LEVEL WESTERLIES HAVE THUS FAR
PREVENTED ANY ATLC COAST SBRZ PENETRATION AND COVERAGE OF ANY SVR
TSTMS WITH DAMAGING WINDS AND HAIL WILL DEPEND ON HOW FAR ATLC SBRZ
CAN PUSH INLAND THIS EVENING.

OVER THE WEEKEND...UPPER LOW WILL PULL AWAY AND SOME DEEPER MOISTURE
WILL SLIDE IN UNDER SELY FLOW ALOFT AND THIS WILL TRIGGER MORE
CLIMO-LIKE SCTD AFTERNOON/EVE TSTM ACTIVITY BOTH DAYS WITH 40-50%
COVERAGE OF TSTMS ACRS INLD AREAS AND ENOUGH EASTERLY COMPONENT OF
THE SFC TO 500 MB FLOW WILL HELP PUSH THE ATLC COAST SBRZ INLD. SOME
LINGERING COOL 500MB TEMPS WILL AID IN STEEP MID LVL LAPSE RATES AND
A FEW PULSE SVR TSTMS EXPECTED OVER THE WEEKEND AS WELL WITH SOME
DAMAGING WINDS AND SMALL HAIL PSBL. MAX TEMPS WILL BE TEMPERED A BIT
WITH MAINLY LOWER TO MID 90S EXCEPT NEAR 90 AT THE COAST WITH HEAT
INDICES IN THE 100 TO 105 RANGE EACH DAY.

.LONG TERM...MONDAY THROUGH FRIDAY...
DEPARTING UPPER LOW WILL LEAVE A WAKE OF DRIER AND MORE STABLE AIR
OVER THE FL PENINSULA THROUGH MUCH OF THE WEEK WITH A NARROW RIBBON
OF DEEPER MOISTURE ACRS SERN GA. THIS WILL SUPPORT POPS IN THE
20-30% RANGE ACRS NERN FL FOR MUCH OF THE WEEK WHILE DEEPER MOISTURE
TO THE N WILL SUPPORT 30-50% POPS ACRS SERN GA EACH AFTERNOON AND
EVENING. E TO SELY MEAN LAYER FLOW WILL THRUST MUCH OF THE TSTM
ACTIVITY INLAND EACH DAY. MAX TEMPS WILL REMAIN IN THE LOWER TO MID
90S WITH HEAT INDICES NEAR NORMAL IN THE 100 TO 105 RANGE EACH DAY.

&&

.MARINE...WINDS COMING AROUND TO SW AND EXPECT FURTHER BACKING AS
SEA BREEZE FINALLY MAKES INROADS TO E COASTAL ZONES. WINDS CURRENTLY
AROUND 10 KT AND SEAS ABOUT 2 FT. INTERESTING TO NOTE THAT
FERNANDINA AND ST AUGUSTINE BUOYS REPORT A 1 FOOT SWELL OF 14-15
SECONDS BUT UNCERTAIN WHETHER THIS IS FROM WHEN CHRIS WAS A T.S. OR
FROM A STORM SYSTEM FURTHER OUT TO SEA. IN ANY CASE...WLY FLOW WILL
TRANSITION TO S AND SE DURING THE WEEKEND AS CHRIS MOVES WELL TO OUR
S AND RIDGE AXIS LIFTS NWD INTO GA BY EARLY NEXT WEEK. SEAS MAINLY
STAY IN THE 2-4 FT RANGE.

&&

.AVIATION...WLY FLOW AND LITTLE BOUNDARY INITIATION GOING ON AT THIS
TIME SO VCTS AND TEMPO TSRA FOR LATER THIS AFTERNOON ARE ON TARGET.
HOWEVER...WILL NEED TO MONITOR SSI AND CRG FOR POSSIBLE INSERTING
TEMPO TSRA BUT LOOKING AT VIS IMAGERY AND METARS CURRENT TAFS ARE ON
TRACK. ANY TSRA THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG
OUTFLOW WELL AWAY FROM THE PARENT STORM WITH WINDS POSSIBLY
EXCEEDING 25 KT AT SOME TAF SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  96  74  93 /  30  50  30  40
SSI  77  92  78  89 /  30  40  20  40
JAX  75  92  74  90 /  30  50  30  40
SGJ  76  89  77  87 /  30  40  30  40
GNV  73  92  73  91 /  30  50  40  40
OCF  72  93  73  91 /  30  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...SHASHY
AVIATION...SHASHY
Hazardous weather outlook, Aug 4, 11:30 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI AUG 4 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1130 AM EDT FRI AUG 4 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES OF 105 TO 109 DEGREES EXPECTED TODAY...
...STRONG TO LOCALLY SEVERE STORMS POSSIBLE THIS AFTERNOON...

VERY HOT CONDITIONS WILL CONTINUE TODAY WITH TEMPERATURES THIS
AFTERNOON TOPPING OUT IN THE MID TO UPPER 90S. THIS IN COMBINATION
WITH HIGH HUMIDITY WILL PUSH HEAT INDICES OVER TO BETWEEN 105 TO 109
DEGREES DURING THE AFTERNOON HOURS. EFFECTS CAN BE MINIMIZED BY
REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR
NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS
AFTERNOON...WITH GREATEST COVERAGE EXPECTED OVER THE GEORGIA PORTION
AS WELL AS ALONG THE INTERSTATE 95 CORRIDOR OF NORTHEAST FLORIDA. IN
ADDITION...FOR SOUTHERN SECTIONS OF THE FORECAST AREA...STRONG TO
LOCALLY SEVERE STORMS WILL BECOME MORE LIKELY THROUGH THE LATE
AFTERNOON AND EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE REGION. LARGE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH
WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY...GENERALLY SOUTH OF
THE INTERSTATE 10 CORRIDOR. SLOW STORM MOVEMENT MAY ALSO LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/HESS

In the hours before

Special weather statement, Aug 4, 4:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI AUG 4 2006

GAZ162-042045-
ECHOLS-
421 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEEDMORE...OR 7 MILES WEST OF
FARGO...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEEDMORE THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 4, 4:23 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT FRI AUG 4 2006

GAZ165-042130-
INLAND CAMDEN-
423 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM
EDT...

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF WAVERLY...OR 10 MILES NORTH OF
WOODBINE...DRIFTING SOUTHWARD. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND WAVERLY AND TARBORO THROUGH 530 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, Aug 4, 4:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT FRI AUG 4 2006

GAZ133-042100-
JEFF DAVIS-
424 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SNIPESVILLE...OR 11 MILES NORTHEAST
OF BROXTON...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SNIPESVILLE AND DENTON THROUGH 500 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 4, 4:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI AUG 4 2006

FLZ040-042130-
MARION-
428 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM
EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER OCALA AIRPORT...OR 6 MILES WEST OF
OCALA...DRIFTING SOUTHWARD. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND OCALA AIRPORT...OCALA AND RAINBOW LAKES ESTATES
THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, Aug 4, 4:36 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI AUG 4 2006

FLZ021-042100-
SUWANNEE-
436 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF NEWBURN...OR 12
MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING SOUTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN
THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Aug 4, 4:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     BRUNSWICK               31.14N 81.47W
08/04/2006                   GLYNN              GA   PUBLIC

            MOST OF THE DAMAGE IS EAST OF INTERSTATE 95. POWER LINE
            DOWN ON ALTAMAHA ROAD. TREE IN THE ROAD ON MILLINUM
            DRIVE. TRANSFORMER ON FIRE ON RIVERSIDE DRIVE. SMALL HAIL
            REPORTED ON KATE ROAD WEST OF INTERSTATE 95, SIZE
            UNKNOWN.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:47 PM EDTSevere Thunderstorm WarningJAXSuwannee43 min
Aug 4, 4:59 PM EDTSevere Thunderstorm WarningJAXMarion61 min
Aug 4, 6:09 PM EDTSevere Thunderstorm WarningJAXNassau51 min
Aug 4, 6:14 PM EDTSevere Thunderstorm WarningJAXPutnam61 min
Aug 4, 6:49 PM EDTSevere Thunderstorm WarningJAXAlachua, Union41 min
Aug 4, 7:01 PM EDTTornado WarningJAXUnion29 min
Aug 4, 7:50 PM EDTSevere Thunderstorm WarningJAXBaker55 min
Aug 4, 3:08 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce52 min
Aug 4, 4:17 PM EDTSevere Thunderstorm WarningJAXGlynn43 min
Aug 4, 5:54 PM EDTSevere Thunderstorm WarningJAXCamden66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.